Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at May 17, 2021, 1:48 PM CDT for Menard County, Sangamon County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2021, 1:48 PM CDT (18:48 UTC)
- Expired
- May 17, 2021, 2:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
Counties Menard County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 40 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979
WWUS83 KILX 171848
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
148 PM CDT Mon May 17 2021
ILZ047-048-050-051-171930-
Sangamon-Morgan-Menard-Cass-
148 PM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR MENARD...SANGAMON...SOUTHEASTERN
CASS AND NORTHEASTERN MORGAN COUNTIES UNTIL 230 PM CDT...
At 148 PM CDT, trained weather spotters reported strong thunderstorms
along a line extending from near New Berlin to 7 miles west of
Springfield to near Rochester. Movement was north at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Springfield, Chatham, Sherman, Rochester, Riverton, Petersburg,
Athens, Williamsville, New Berlin, Ashland, Pleasant Plains,
Greenview, Loami, Tallula, Jerome, Southern View, Leland Grove,
Grandview, Spaulding and Berry.
This includes the following highways...
Interstate 55 between mile markers 85 and 110.
Interstate 72 between mile markers 78 and 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4003 9012 4012 8984 4012 8961 4009 8961
4009 8958 3997 8958 3997 8949 3965 8948
3961 8999
TIME...MOT...LOC 1848Z 175DEG 28KT 3970 8996 3978 8979 3969 8957
$$
NMBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 17, 12:50 PM CDT, 58 minutes earlier.
Area forecast discussion, May 17, 12:50 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1250 PM CDT Mon May 17 2021 .SYNOPSIS... Issued at 345 AM CDT Mon May 17 2021 Showers are likely through Tuesday with some thunderstorms as a warm front lifts northward across central Illinois, with the front getting into northern IL on Tuesday. Locally heavy rainfall will remain possible with some areas north of I-70 getting a couple inches of rain by Tuesday evening. Highs today will range from the mid 60s from Peoria north, and mid 70s south of I-70. Highs Tuesday should reach 70 to 75 degrees, and then warm into the lower 80s on Wednesday. Summerlike highs in the 80s should then prevail from Thursday through this weekend. && .UPDATE... Issued at 1059 AM CDT Mon May 17 2021 The warm frontal boundary is evident on radar, being along and just north of the I-74 corridor this morning. Main visual indication is the development of additional showers along the frontal system. With the Low core still across southwestern Missouri, this will continue to usher moist air into central Illinois today. This keeps the cloud coverage overhead and the increased chances of shower activity. With daily heating expected throughout the week, as the warm front remains situated in central Illinois, this brings the chance for isolated to scattered storms each afternoon. && .SHORT TERM...(Today through Tuesday) ISSUED AT 400 AM CDT Mon May 17 2021 Early morning radar mosaic shows showers and isolated thunderstorms north of a Beardstown to Lincoln to Champaign line, with scattered convection in east central IL east of I-57. Thunderstorms brought heavy rains to areas from I-72 south to along I-70, with as much as 4 inches in Mattoon and 3 inches in Taylorville in a 4 hour period since mid evening Sunday. Predawn surface map shows 1007 mb low pressure over the northern Texas Panhandle, with a warm front extending eastward through southern MO, southern IL (just south of I-64) and northern KY. Temps over CWA were in the upper 50s and lower 60s, coolest from I-74 north. Moist dewpoints were in the upper 50s to near 60 degrees. Aloft a 566 dm 500 mb low was over nw AZ with a weaker 572 dm 500 mb low over western KS. A weak upper level ridge was over the OH/TN river valleys. Latest CAMs show one warm front lifting northward into central IL and approaching I-72 this afternoon. Will continue high chance of showers with isolated thunderstorms (mainly this afternoon) as MUCAPES rise to 600-1200 J/kg from I-74 south by this afternoon. Better instability on Tue is west, east and north of central IL. Wind shear remains week thru Wed, so SPC does not have any risk over our CWA, though can not rule out an isolate strong thunderstorm as we saw late Sunday evening south of Taylorville and Shelbyville. Though most CAMS should a lull in shower activity south of I-72 during this morning. Coverage of showers and isolated thunderstorms to increase during this afternoon across much of central IL and likely pops continue through Tue. Precipitable water values of 1.4 to 1.6 inches to linger into Wed and continues to support locally heavy rains especially with thunderstorms. Highs today range from mid 60s from Peoria and Bloomington north, to mid 70s south of I-70 which gets into the warm sector by afternoon. Lows tonight in the lower 60s, except upper 50s from Peoria north. Highs Tue in the lower 70s, except mid 70s sw of Springfield and near Lawrenceville. .LONG TERM...(Tuesday night through Sunday) ISSUED AT 415 AM CDT Mon May 17 2021 Continue chance of showers and thunderstorms Tue night and Wed, as highest pops will be over the MS river valley on Wed where better forcing will be. Strengthening upper level ridge over the eastern US during midweek to retrograde westward late this week with 500 mb heights rising to near or above 588 dm over central IL by Thu afternoon and 591-592 dm by Fri afternoon. A 593 dm 500 mb high will be over AR by Sunday morning and ridging into IL. This strong upper level ridge will bring an extended period of summerlike weather to IL with highs in the 80s Thu thru Sunday, and even some upper 80s by weeks end in eastern/se IL. Eastern IL should be dry by Thu while 20-40% pops over central and western IL on Thu, highest west of the IL river. Isolated convection possible west of I-57 on Fri with 30% pops west of the IL river Fri afternoon. Continued small chances of showers and thunderstorms this weekend, though most of the time is should be dry and warm. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1244 PM CDT Mon May 17 2021 With the frontal boundary lifting through the area, this will continue to bring SHRA to the region this afternoon. Rain is expected to remain at BMI and PIA throughout much of the period, however expect some length of dry weather across the southern 3 terminals this afternoon as drier air slides into southern Illinois. Additional precip is anticipated overnight, as the Low core begins shifting northeast from southwest Missouri. Winds are forecast to increase overnight with the arrival of the Low, along with decreasing ceilings. Otherwise, ceilings this afternoon will be up and down at times from MVFR to IFR. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Baker SYNOPSIS...07 SHORT TERM...07 LONG TERM...07 AVIATION...Baker
Hazardous weather outlook, May 17, 11:16 AM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1116 AM CDT Mon May 17 2021 ILZ027>031-037-038-181630- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 1116 AM CDT Mon May 17 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible today and tonight. No severe weather is expected, although locally heavy rain will be possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Isolated thunderstorms are also possible Tuesday through Friday, mainly in the afternoon and evening hours. The potential for severe thunderstorms appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040-041-047-181630- Cass-Fulton-Mason-Schuyler- 1116 AM CDT Mon May 17 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible today and tonight. No severe weather is expected, although locally heavy rain will be possible. Minor flooding will continue along the Illinois River near Havana. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Isolated storms are also possible Tuesday through Friday, mainly in the afternoon and evening hours. The potential for severe thunderstorms appears low. Minor flooding will continue through the period along the Illinois River near Havana, and flooding may affect areas near Beardstown starting on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ042>046-048>057-061-181630- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-Vermilion- 1116 AM CDT Mon May 17 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible today and tonight. No severe weather is expected, although locally heavy rain will be possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Storms are possible Tuesday through Friday, mainly in the afternoon and evening hours. The potential for severe thunderstorms appears low, though locally heavy rain will be possible, especially on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-181630- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1116 AM CDT Mon May 17 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible today and tonight. No severe weather is expected, although locally heavy rain will be possible. Minor flooding continues along much of the Wabash River from near Palestine upstream. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... There will be a daily chance for thunderstorms Tuesday through Friday, especially in the afternoon and evening. The potential for severe thunderstorms appears low, but locally heavy rain is possible, especially Monday through Tuesday. Minor flooding will continue along the Wabash River from Palestine upstream through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Roberson
In the hours before
Local storm report, May 17, 9:58 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
958 AM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HEAVY RAIN 1 NW MATTOON 39.48N 88.38W
05/17/2021 M2.32 INCH COLES IL TRAINED SPOTTER
0930 AM HEAVY RAIN FRANKLIN 39.62N 90.05W
05/17/2021 M1.80 INCH MORGAN IL TRAINED SPOTTER
&&Local storm report, May 17, 11:19 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1119 AM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN 2 SE AUBURN 39.57N 89.72W
05/17/2021 M2.45 INCH SANGAMON IL TRAINED SPOTTER
&&Local storm report, May 17, 11:28 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1128 AM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM HEAVY RAIN 1 N MATTOON 39.49N 88.37W
05/17/2021 M4.06 INCH COLES IL TRAINED SPOTTER
RAINFALL SINCE 930 PM CDT.
0630 AM HEAVY RAIN 1 N WINDSOR 39.45N 88.60W
05/17/2021 M3.50 INCH SHELBY IL CO-OP OBSERVER
CO-OP OBSERVER STATION WISI2 WINDSOR.
0700 AM HEAVY RAIN 1 E TAYLORVILLE AIRPORT 39.53N 89.31W
05/17/2021 M3.23 INCH CHRISTIAN IL CO-OP OBSERVER
CO-OP OBSERVER STATION TAYI2 2.5 W
TAYLORVILLE.
0800 AM HEAVY RAIN 1 ESE MATTOON 39.47N 88.35W
05/17/2021 M3.20 INCH COLES IL CO-OP OBSERVER
CO-OP OBSERVER STATION MOOI2 MATTOON.
0120 AM HEAVY RAIN COLES COUNTY AIRPORT 39.48N 88.28W
05/17/2021 M3.19 INCH COLES IL ASOS
RAINFALL SINCE 10 PM CDT AT MATTOON AIRPORT.
0758 AM HEAVY RAIN MATTOON 39.48N 88.38W
05/17/2021 M3.11 INCH COLES IL COCORAHS
COCORAHS STATION IL-CE-12 MATTOON 0.5 NW.
0100 AM HEAVY RAIN TAYLORVILLE AIRPORT 39.53N 89.33W
05/17/2021 M2.89 INCH CHRISTIAN IL ASOS
RAINFALL SINCE 9 PM CDT AT TAYLORVILLE
AIRPORT.
0753 AM HEAVY RAIN 1 SE COLES COUNTY AIRPO 39.47N 88.27W
05/17/2021 M2.89 INCH COLES IL ASOS
ASOS STATION KMTO COLES COUNTY MEM AP.
0800 AM HEAVY RAIN PAWNEE 39.59N 89.58W
05/17/2021 M2.50 INCH SANGAMON IL PUBLIC
RELAYED VIA SOCIAL MEDIA PICTURE.
0600 AM HEAVY RAIN 3 S MOWEAQUA 39.59N 89.02W
05/17/2021 M2.48 INCH SHELBY IL CO-OP OBSERVER
CO-OP OBSERVER STATION MQUI2 MOWEAQUA 2 S.
1115 AM HEAVY RAIN 2 SE AUBURN 39.57N 89.72W
05/17/2021 M2.45 INCH SANGAMON IL TRAINED SPOTTER
0700 AM HEAVY RAIN 3 SE TAYLORVILLE 39.53N 89.25W
05/17/2021 M2.39 INCH CHRISTIAN IL COCORAHS
COCORAHS STATION IL-CN-7 TAYLORVILLE 0.6
ENE.
1223 AM HEAVY RAIN MATTOON 39.48N 88.37W
05/17/2021 M2.36 INCH COLES IL ASOS
RAINFALL SINCE 10 PM CDT. STILL GETTING
THUNDERSTORMS WITH HEAVY RAIN.
0945 AM HEAVY RAIN 1 NW MATTOON 39.48N 88.38W
05/17/2021 M2.32 INCH COLES IL TRAINED SPOTTER
0850 AM HEAVY RAIN 2 NNE MARSHALL 39.41N 87.68W
05/17/2021 M2.31 INCH CLARK IL MESONET
MESONET STATION AU010 MARSHALL.
0700 AM HEAVY RAIN 2 E SOUTH JACKSONVILLE 39.71N 90.19W
05/17/2021 M2.27 INCH MORGAN IL COCORAHS
COCORAHS STATION IL-MG-14 JACKSONVILLE 2.6
SE.
0700 AM HEAVY RAIN 2 E SHELBYVILLE 39.41N 88.78W
05/17/2021 M2.16 INCH SHELBY IL MESONET
MESONET STATION SBYI2 1.5 E SHELBYVILLE.
0730 AM HEAVY RAIN MORRISONVILLE 39.41N 89.45W
05/17/2021 M2.15 INCH CHRISTIAN IL COCORAHS
COCORAHS STATION IL-CN-13 MORRISONVILLE 0.5
SSE.
0634 AM HEAVY RAIN 1 WNW SOUTH JACKSONVILL 39.72N 90.25W
05/17/2021 M2.00 INCH MORGAN IL COCORAHS
COCORAHS STATION IL-MG-9 JACKSONVILLE 1.2
SW.
0530 AM HEAVY RAIN 2 E JACKSONVILLE 39.73N 90.20W
05/17/2021 M1.95 INCH MORGAN IL CO-OP OBSERVER
CO-OP OBSERVER STATION JAXI2 2.0 E
JACKSONVILLE.
0600 AM HEAVY RAIN MURRAYVILLE 39.58N 90.25W
05/17/2021 M1.94 INCH MORGAN IL TRAINED SPOTTER
0600 AM HEAVY RAIN MURRAYVILLE 39.59N 90.25W
05/17/2021 M1.94 INCH MORGAN IL COCORAHS
COCORAHS STATION IL-MG-6 MURRAYVILLE.
0700 AM HEAVY RAIN 3 W EDINBURG 39.65N 89.45W
05/17/2021 M1.93 INCH CHRISTIAN IL COCORAHS
COCORAHS STATION IL-CN-4 EDINBURG 3.0 W.
0700 AM HEAVY RAIN 3 S SULLIVAN 39.56N 88.61W
05/17/2021 M1.88 INCH MOULTRIE IL CO-OP OBSERVER
CO-OP OBSERVER STATION SILI2 SULLIVAN 3S.
0700 AM HEAVY RAIN 2 SW SOUTH JACKSONVILLE 39.69N 90.27W
05/17/2021 M1.81 INCH MORGAN IL TRAINED SPOTTER
0500 AM HEAVY RAIN 1 NE SOUTH JACKSONVILLE 39.72N 90.23W
05/17/2021 M1.80 INCH MORGAN IL TRAINED SPOTTER
0930 AM HEAVY RAIN FRANKLIN 39.62N 90.05W
05/17/2021 M1.80 INCH MORGAN IL TRAINED SPOTTER
0730 AM HEAVY RAIN 1 E CASEY 39.30N 87.97W
05/17/2021 M1.75 INCH CLARK IL CO-OP OBSERVER
CO-OP OBSERVER STATION CASI2 CASEY.
0830 AM HEAVY RAIN 5 SSW OXVILLE 39.63N 90.61W
05/17/2021 M1.75 INCH SCOTT IL MESONET
MESONET STATION FLOI2 FLORENCE.
0700 AM HEAVY RAIN SOUTH JACKSONVILLE 39.71N 90.23W
05/17/2021 M1.71 INCH MORGAN IL CO-OP OBSERVER
CO-OP OBSERVER STATION JCKI2 JACKSONVILLE.
0850 AM HEAVY RAIN WINCHESTER 39.63N 90.45W
05/17/2021 M1.71 INCH SCOTT IL MESONET
MESONET STATION EW0975 WINCHESTER.
0700 AM HEAVY RAIN LOAMI 39.68N 89.85W
05/17/2021 M1.70 INCH SANGAMON IL PUBLIC
0600 AM HEAVY RAIN 1 ENE SHELBYVILLE 39.41N 88.80W
05/17/2021 M1.65 INCH SHELBY IL COCORAHS
COCORAHS STATION IL-SH-1 SHELBYVILLE 0.5 NE.
0800 AM HEAVY RAIN 4 SSE SOUTHERN VIEW 39.71N 89.63W
05/17/2021 M1.63 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-29 SPRINGFIELD 6.7
SSE.
0700 AM HEAVY RAIN 3 S ASSUMPTION 39.47N 89.05W
05/17/2021 M1.61 INCH CHRISTIAN IL COCORAHS
COCORAHS STATION IL-CN-3 PANA 6.2 NNE.
0700 AM HEAVY RAIN 4 WNW LELAND GROVE 39.80N 89.74W
05/17/2021 M1.57 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-46 4 NNE CURRAN.
0651 AM HEAVY RAIN 1 NW PANA 39.40N 89.09W
05/17/2021 M1.56 INCH CHRISTIAN IL COCORAHS
COCORAHS STATION IL-CN-15 PANA.
0700 AM HEAVY RAIN 4 WNW MODE 39.28N 88.80W
05/17/2021 M1.56 INCH SHELBY IL COCORAHS
COCORAHS STATION IL-SH-3 4 NW MODE.
0700 AM HEAVY RAIN 2 ESE CHATHAM 39.67N 89.67W
05/17/2021 M1.55 INCH SANGAMON IL TRAINED SPOTTER
0700 AM HEAVY RAIN 2 ESE CHATHAM 39.67N 89.67W
05/17/2021 M1.55 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-11 1 ESE CHATHAM.
0700 AM HEAVY RAIN 2 E CHATHAM 39.67N 89.67W
05/17/2021 M1.53 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-45 CHATHAM 1.5 E.
0620 AM HEAVY RAIN 1 WNW SPRINGFIELD 39.81N 89.66W
05/17/2021 M1.52 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-52 SPRINGFIELD 1.9
NNW.
0700 AM HEAVY RAIN 3 WNW EFFINGHAM 39.13N 88.59W
05/17/2021 M1.48 INCH EFFINGHAM IL COCORAHS
COCORAHS STATION IL-EF-6 EFFINGHAM 2.3 WNW.
0700 AM HEAVY RAIN 3 W LELAND GROVE 39.78N 89.73W
05/17/2021 M1.43 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-17 SPRINGFIELD 4.4 W.
0700 AM HEAVY RAIN 1 N GRANDVIEW 39.84N 89.62W
05/17/2021 M1.40 INCH SANGAMON IL CO-OP OBSERVER
CO-OP OBSERVER STATION SFDI2 SPRINGFIELD.
0700 AM HEAVY RAIN 2 W LELAND GROVE 39.77N 89.72W
05/17/2021 M1.40 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-34 3 NE CURRAN.
0800 AM HEAVY RAIN 4 SW ROCHESTER 39.70N 89.59W
05/17/2021 M1.40 INCH SANGAMON IL TRAINED SPOTTER
0835 AM HEAVY RAIN 1 SW JACKSONVILLE AIRPO 39.77N 90.25W
05/17/2021 M1.31 INCH MORGAN IL AWOS
AWOS STATION KIJX JACKSONVILLE MUNI AP.
0843 AM HEAVY RAIN SHELBYVILLE 39.41N 88.81W
05/17/2021 M1.31 INCH SHELBY IL MESONET
MESONET STATION AT671 SHELBYVILLE.
0845 AM HEAVY RAIN 2 SSW CAPITAL AIRPORT 39.82N 89.69W
05/17/2021 M1.29 INCH SANGAMON IL MESONET
MESONET STATION FW4825 SPRINGFIELD.
0846 AM HEAVY RAIN 2 E CHATHAM 39.67N 89.67W
05/17/2021 M1.27 INCH SANGAMON IL MESONET
MESONET STATION FW5373 CHATHAM.
0100 AM HEAVY RAIN CAPITAL AIRPORT 39.84N 89.68W
05/17/2021 M1.26 INCH SANGAMON IL ASOS
RAINFALL SINCE 9 PM CDT AT SPRINGFIELD
CAPITAL AIRPORT.
0821 AM HEAVY RAIN 1 NNW CAPITAL AIRPORT 39.85N 89.68W
05/17/2021 M1.26 INCH SANGAMON IL ASOS
ASOS STATION KSPI SPRINGFIELD CAPITAL AP.
0700 AM HEAVY RAIN 1 SSE EFFINGHAM 39.11N 88.53W
05/17/2021 M1.25 INCH EFFINGHAM IL CO-OP OBSERVER
CO-OP OBSERVER STATION EFMI2 EFFINGHAM 1SE.
0700 AM HEAVY RAIN 2 W RIVERTON 39.85N 89.58W
05/17/2021 M1.21 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-4 2 W RIVERTON.
0700 AM HEAVY RAIN 2 E SOUTHERN VIEW 39.76N 89.61W
05/17/2021 M1.18 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-66 SPRINGFIELD 2.2
SE.
0700 AM HEAVY RAIN 1 SSW PANA 39.37N 89.09W
05/17/2021 M1.17 INCH CHRISTIAN IL CO-OP OBSERVER
CO-OP OBSERVER STATION PNAI2 PANA.
0839 AM HEAVY RAIN 1 WNW GALESBURG 40.95N 90.39W
05/17/2021 M1.12 INCH KNOX IL MESONET
MESONET STATION AP879 GALESBURG.
0700 AM HEAVY RAIN 1 WSW SHERMAN 39.89N 89.62W
05/17/2021 M1.08 INCH SANGAMON IL CO-OP OBSERVER
CO-OP OBSERVER STATION SHRI2 SHERMAN.
0600 AM HEAVY RAIN 3 N SALISBURY 39.93N 89.80W
05/17/2021 M1.06 INCH MENARD IL COCORAHS
COCORAHS STATION IL-ME-8 PETERSBURG 6.5 SSE.
0600 AM HEAVY RAIN 3 N SALISBURY 39.93N 89.80W
05/17/2021 M1.06 INCH MENARD IL CO-OP OBSERVER
CO-OP OBSERVER STATION AHNI2 ATHENS 4 WSW.
0700 AM HEAVY RAIN 1 E PARIS 39.62N 87.67W
05/17/2021 M1.06 INCH EDGAR IL CO-OP OBSERVER
CO-OP OBSERVER STATION PWWI2 PARIS.
0800 AM HEAVY RAIN 2 E SOUTHERN VIEW 39.76N 89.60W
05/17/2021 M1.06 INCH SANGAMON IL CO-OP OBSERVER
CO-OP OBSERVER STATION SPNI2 LAKE
SPRINGFIELD.
0845 AM HEAVY RAIN TEUTOPOLIS 39.13N 88.48W
05/17/2021 M1.06 INCH EFFINGHAM IL MESONET
MESONET STATION FW1289 TEUTOPOLIS.
0700 AM HEAVY RAIN LOVINGTON 39.71N 88.63W
05/17/2021 M1.04 INCH MOULTRIE IL CO-OP OBSERVER
CO-OP OBSERVER STATION LOVI2 LOVINGTON.
0700 AM HEAVY RAIN 1 NNE LELAND GROVE 39.79N 89.67W
05/17/2021 M1.04 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-64 SPRINGFIELD 1.6
WNW.
0846 AM HEAVY RAIN 2 NE AUBURN 39.61N 89.71W
05/17/2021 M1.04 INCH SANGAMON IL MESONET
MESONET STATION FW6606 AUBURN.
0700 AM HEAVY RAIN 1 NW BUFFALO 39.86N 89.42W
05/17/2021 M1.03 INCH SANGAMON IL CO-OP OBSERVER
CO-OP OBSERVER STATION BUFI2 BUFFALO.
0855 PM HEAVY RAIN JACKSONVILLE AIRPORT 39.77N 90.24W
05/16/2021 M1.02 INCH MORGAN IL AWOS
RAINFALL SINCE 6 PM.
1100 PM HEAVY RAIN SPRINGFIELD 39.80N 89.65W
05/16/2021 M1.00 INCH SANGAMON IL ASOS
RAINFALL PAST 4 HOURS FROM 7-11 PM AT
SPRINGFIELD CAPITOL AIRPORT.
&&Special weather statement, May 17, 1:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
148 PM CDT Mon May 17 2021
ILZ047-048-050-051-171930-
Sangamon-Morgan-Menard-Cass-
148 PM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR MENARD...SANGAMON...SOUTHEASTERN
CASS AND NORTHEASTERN MORGAN COUNTIES UNTIL 230 PM CDT...
At 148 PM CDT, trained weather spotters reported strong thunderstorms
along a line extending from near New Berlin to 7 miles west of
Springfield to near Rochester. Movement was north at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Springfield, Chatham, Sherman, Rochester, Riverton, Petersburg,
Athens, Williamsville, New Berlin, Ashland, Pleasant Plains,
Greenview, Loami, Tallula, Jerome, Southern View, Leland Grove,
Grandview, Spaulding and Berry.
This includes the following highways...
Interstate 55 between mile markers 85 and 110.
Interstate 72 between mile markers 78 and 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4003 9012 4012 8984 4012 8961 4009 8961
4009 8958 3997 8958 3997 8949 3965 8948
3961 8999
TIME...MOT...LOC 1848Z 175DEG 28KT 3970 8996 3978 8979 3969 8957
NMBThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:16 PM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 16 days |
| May 16, 10:40 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Effingham, Shelby | 50 min |
| May 17, 12:41 AM CDT | Special Weather Statement | ILX | Clark, Cumberland | 64 min |
| May 17, 1:38 AM CDT | Special Weather Statement | ILX | Clark | 37 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.